Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 3, NWS Gaylord, MI

January 4, 2011

NWS Gaylord, MI issued this small craft advisory at Jan 4, 2011, 4:12 AM EST. It took effect at Jan 4, 2011, 11:00 AM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2011, 4:12 AM EST (09:12 UTC)
In effect from
Jan 4, 2011, 11:00 AM EST
Expired
Jan 5, 2011, 3:52 AM EST
In force
17 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

866 
WHUS73 KAPX 040912
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
412 AM EST TUE JAN 4 2011

LMZ341-342-344>346-LSZ321-041715-
/O.NEW.KAPX.SC.Y.0003.110104T1600Z-110105T1300Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
412 AM EST TUE JAN 4 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 AM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 AM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
4 follow-up statements
291 
WHUS73 KAPX 041618
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1118 AM EST TUE JAN 4 2011

LMZ341-342-344-LSZ321-041730-
/O.CAN.KAPX.SC.Y.0003.000000T0000Z-110105T1300Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1118 AM EST TUE JAN 4 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ345-346-050030-
/O.CON.KAPX.SC.Y.0003.000000T0000Z-110105T1300Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1118 AM EST TUE JAN 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
869 
WHUS73 KAPX 042105
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
405 PM EST TUE JAN 4 2011

LMZ342-344-050515-
/O.EXA.KAPX.SC.Y.0003.000000T0000Z-110105T1300Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
405 PM EST TUE JAN 4 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ345-346-050515-
/O.CON.KAPX.SC.Y.0003.000000T0000Z-110105T1300Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
405 PM EST TUE JAN 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
422 
WHUS73 KAPX 050347
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1047 PM EST TUE JAN 4 2011

LMZ342-344>346-051200-
/O.CON.KAPX.SC.Y.0003.000000T0000Z-110105T1300Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1047 PM EST TUE JAN 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

* INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
  VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
048 
WHUS73 KAPX 050852
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
352 AM EST WED JAN 5 2011

LMZ342-344>346-051000-
/O.CAN.KAPX.SC.Y.0003.000000T0000Z-110105T1300Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
352 AM EST WED JAN 5 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 3, 11:57 PM EST, 4 hours 15 minutes earlier.

Area forecast discussion, Jan 3, 11:57 PM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1157 PM EST MON JAN 3 2011

.SYNOPSIS.../ISSUED AT 311 PM/

AN ALBERTA CLIPPER...WILL CROSS THE REGION TONIGHT...RESULTING IN
MORE LIGHT SNOW ACROSS ALL OF NORTHERN MICHIGAN. LAKE EFFECT WILL
BECOME REINVIGORATED...IN THE WAKE OF THIS SYSTEM TUESDAY. THEN
ANOTHER ALBERTA CLIPPER WILL MOVE THROUGH WEDNESDAY INTO WEDNESDAY
NIGHT...BRINGING ANOTHER SHOT OF LIGHT SNOW TO ALL OF NORTHERN
MICHIGAN...FOLLOWED BY MORE LAKE EFFECT SNOW THURSDAY INTO FRIDAY.

AJS

&&

.SHORT TERM.../ISSUED AT 1024 PM/...TONIGHT

MASS OF SNOW IS BEGINNING TO INCREASE FOR THE EVENING AS THE NEXT
SHORTWAVE/SFC WAVE MOVES INTO THE FORECAST AREA. SO FAR, THE SNOW
REPORTS HAVE BEEN LIGHT, SO AT THIS POINT, WILL ALLOW THE FORECAST
TO GO AS IS. ALTHOUGH WILL HAVE TO WATCH THE LES BAND THAT IS
FORMING ACROSS LEELANAU COUNTY AS THE WIND DIRECTIONS BEGIN TO
VEER TO THE WEST. ONCE THIS SYSTEM IS THROUGH THE WINDS WILL TURN
MORE TO THE WEST AND THE 850 MB TEMPERATURES WILL FALL OFF.
MOISTURE LOOKS LIKE IT WILL REMAIN AROUND 80% IN THE 850-700 MB
LAYER. SO THIS BLOB OF SNOW WILL BEGIN TO TURN INTO MORE DISCREET
BANDS BY 12Z.

JSL

&&

.LONG TERM.../ISSUED AT 311 PM/...TUESDAY AND BEYOND

...GROWING SNOW PACK THROUGH THE PERIOD WITH NUMEROUS BOUTS OF
LIGHT-MODERATE LAKE EFFECT SNOW AND COLDER THAN NORMAL
TEMPERATURES...

EASTERN NOAM REX BLOCK WILL BE THE CONTROLLING FEATURE THROUGH
NEARLY ALL OF THE LONG TERM FORECAST.  THE SOUTHERN VORTEX WITHIN
THIS BLOCK WILL GRADUALLY SINK SOUTH THROUGH LATE THIS WEEK...AND MAY
MOVE OVERHEAD AS WE HEAD TOWARDS FRIDAY.  ELSEWHERE...LARGE VORTEX
OVER FAR EASTERN ASIA WILL REMAIN IN PLACE THROUGH THE PERIOD...AND
OVER TIME WILL GRADUALLY HELP PUMP UP HEIGHTS OVER ALASKA.  AS WE
REACH NEXT WEEKEND...THIS RIDGING OVER ALASKA WILL HELP FORCE
DOWNSTREAM HEIGHT FALLS OVER WESTERN NOAM...WITH THIS DEVELOPING
TROUGHING HELPING ERODE OUR REX BLOCK BY THE END OF THE FORECAST.
GIVEN THE PRESENCE OF THE POLAR VORTEX MENTIONED ABOVE TEMPERATURES
WILL REMAIN AT OR BELOW NORMAL THROUGH THE PERIOD.  IN ADDITION...
THROUGH AT LEAST FRIDAY...THE LOCATION OF THE POLAR VORTEX NORTH OF
OUR REGION SHOULD ENSURE AN OVER-LAKE TRAJECTORY TO THE FLOW WITH
CONTINUED LAKE EFFECT SHSN.

MAIN FORECAST CONCERNS THROUGH THE PERIOD WILL RESIDE WITH
SHORTWAVES EMBEDDED IN THE FLOW SOUTH OF THE POLAR VORTEX...WHICH
SHOULD HELP BRING SOME ENHANCED PERIODS TO THE CONTINUING LAKE
EFFECT.

FIRST WAVE WILL MOVE THROUGH THE REGION TONIGHT...AND PULL EAST AS
THIS FORECAST BEGINS ON TUESDAY. THERE WILL BE SOME RESIDUAL LAKE
ENHANCED SYNOPTIC SNOWS TO START THE MORNING...WHICH WILL LIKELY
RESULT IN 1-2 INCHES FROM I-75 WEST.

BY AFTERNOON...THE STAGE WILL BE SET FOR A PERIOD OF PRETTY
FAVORABLE LAKE EFFECT SNOW PARAMETERS.  T700 DROPS BELOW -20C WITH
LAKE INDUCED EQUILIBRIUM LEVELS CLIMBING TO 10KFT IN THE PRESENCE OF
DECENT RESIDUAL MOISTURE ON THE MESOSCALE.  THE DGZ WILL BE
WELL-PLACED AS WELL...SUGGESTING GOOD ACCUMULATION POTENTIAL.  THE
BIGGEST QUESTION WILL BE THE WINDS.  THE NAM KEEPS LOW LEVEL WINDS
SOMEWHAT MORE TRANSIENT THAN THE GFS/GGEM WITH THESE SOURCES OF
GUIDANCE FAVORING A 295 FLOW FOR THE 18Z TUE-06Z WED PERIOD.  THE
LOCAL WRF IS QUITE A BIT MORE BACKED...FAVORING A 280 FLOW...AS IT
FAVORS A STRONGER LLEVEL RESPONSE TO SECONDARY SHORTWAVE THAT
ARRIVES IN THE AFTERNOON. CAN/T DISCOUNT THIS LATTER EVOLUTION...
WHICH SERVES TO LOWER CONFIDENCE IN JUST WHAT AREAS WILL BE MOST
UNDER THE GUN.   FOR THE TUESDAY-TUESDAY NIGHT PERIOD...FULLY EXPECT
ADVISORY LEVEL SNOWFALL SOMEWHERE IN THE BIG 5...WITH MY INITIAL
THOUGHTS BEING THAT CHARLEVOIX/ANTRIM/WESTERN OTSEGO MAY HAVE THE
BEST SHOT.  WITH ONGOING SYNOPTIC SNOWFALL THIS EVENING...AND
CONFIDENCE STILL A LITTLE SHAKY IN THE LLEVEL WIND FIELDS...WILL NOT
ISSUE A HEADLINE THIS AFTERNOON FOR TOMORROW...BUT THINK ONE WILL
LIKELY BE NEEDED AT SOME POINT.

MOISTURE DEPARTS LATE TUESDAY NIGHT WITH BACKING FLOW BEGINNING TO
DEVELOP IN RESPONSE TO NEXT NORTHERN STREAM SHORTWAVE.  THIS SHOULD
SERVE TO WEAKEN ANY REMAINING LAKE EFFECT AND PUSH IT NORTH AFTER
MIDNIGHT WITH LITTLE IF ANY ACCUMULATING SNOWS TOWARDS DAYBREAK.

AFOREMENTIONED SHORTWAVE APPROACHES WEDNESDAY WITH INCREASING QG
SUPPORT FOR ASCENT IN THE PRESENCE OF LOW-MID LEVEL ISENTROPIC
ASCENT.  THIS SHOULD ALLOW FOR A BLOSSOMING AREA OF LIGHT SYNOPTIC
SNOWS TO OVERSPREAD THE REGION DURING THE DAY. GIVEN GOOD GUIDANCE
CONSENSUS AS WELL AS CLIMATOLOGY...WILL UP POPS TO CATEGORICAL OVER
WESTERN AREAS OF NORTHERN LOWER IN THE AFTERNOON WITH LIKELIES IN
MOST OTHER LOCATIONS SAVE THE LAKE HURON COAST WHICH MAY WAIT UNTIL
EVENING TO SEE ANY SNOWFALL.  OTHER QUESTION WILL BE THE POTENTIAL
FOR A SOUTHWEST FLOW LAKE EFFECT SNOW BAND TO DEVELOP AS PARAMETERS
APPEAR FAVORABLE AT THIS JUNCTURE GIVEN SUPPORTIVE T85S AND A
DECENT FETCH OVER NORTHERN LAKE MICHIGAN.   IT/S A LITTLE EARLY TO
PINPOINT A BAND IN THE GRIDS...BUT WILL BE SOMETHING TO WATCH.

SHORTWAVE MOVES EAST OF THE REGION ON WEDNESDAY NIGHT WITH ANOTHER
ONE QUICK ON IT/S HEELS FOR THURSDAY IN AN ATMOSPHERE THAT BECOMES
INCREASINGLY SUPPORTIVE FOR NORTHWEST /OR NORTH NORTHWEST/ FLOW LAKE
EFFECT SNOWS.  THIS SETUP LOOKS PRETTY IMPRESSIVE ON THE
GFS/NAM/SREF WHICH ALL BRING A PRETTY SUBSTANTIAL PORTION OF THE
POLAR VORTEX OVERHEAD...WITH T700S DROPPING INTO THE -20 TO -25C
RANGE WITH LAKE INDUCED EQUILIBRIUM LEVELS NEARING 12KFT.  THE ECMWF
IS NOT AS IMPRESSIVE WITH THIS FEATURE BUT WOULD STILL BE SUPPORTIVE
FOR CONTINUED LAKE EFFECT SHSN.  WILL CONTINUE GOING LIKELY POPS FOR
ALL OF EASTERN UPPER AND MOST OF NORTHERN LOWER...WITH CHIPPEWA
COUNTY AND THE BIG 5 LOOKING TO BE THE MOST LIKELY TO NEED HEADLINES
DOWN THE ROAD. IF THE GFS/NAM/SREF SOLUTION PANS OUT FOR THIS
PERIOD...WARNING LEVEL SNOWFALLS WOULD BE POSSIBLE IN AT LEAST
LOCALIZED SPOTS.  ANOTHER INTERESTING PERIOD WE/LL HAVE TO WATCH.

FOR FRIDAY THROUGH MONDAY...ALL GUIDANCE POINTS TOWARDS THE POLAR
VORTEX SINKING SOUTH TOWARDS THE AREA TO START THIS PERIOD.  THIS
LOOKS TO SPAWN DECENT CYCLOGENESIS SOMEWHERE OVER THE EASTERN
LAKES...WITH POTENTIALLY MUCH STRONGER CYCLOGENESIS OFF THE MID
ATLANTIC COAST.  WITH SUCH COLD AIR MOVING IN ALOFT BEHIND THIS
DEVELOPING LOW...HAVE LITTLE QUALMS WITH GOING LIKELY POPS FOR THE
NORTHWEST SNOWBELT FOR FRIDAY AND FRIDAY NIGHT.  HEADING INTO THE
UPCOMING WEEKEND...AS THE POLAR VORTEX PUSHES EAST TOWARDS THE
NORTHEASTERN CONUS CYCLONE...THE FLOW SHIFTS NORTHERLY RESTRICTING
LAKE EFFECT ACTIVITY CLOSER TO THE LAKE MICHIGAN SHORELINE OVER
NORTHERN LOWER...AND OVER WESTERN PORTIONS OF CHIP/MACK.  WILL
LINGER LAKE EFFECT POPS THROUGH THE END OF THE FORECAST ON MONDAY AS
I FAVOR A SLOWER BREAKDOWN OF THE OVERHEAD REX BLOCK...MORE IN LINE
WITH THE GGEM AND 06Z/12Z GFS AND THE NEW 12Z ECMWF BUT SLIGHTLY
SLOWER THAN THE PREVIOUS 00Z ECMWF...WHICH WOULD HAVE LIKELY SHUT
PRECIP DOWN BY SUNDAY.  COULD SEE A DAY IN THE TEENS FRIDAY IF THE
CORE OF THE COLD AIR ALOFT MOVES OVERHEAD FRIDAY...BUT CONFIDENCE
NOT QUITE HIGH ENOUGH TO DO THIS ON DAY 5...SO WILL PAINT HIGHS
AROUND 20.  GRADUAL MODERATION WILL ENSUE AFTER THIS...BUT HIGHS
WILL LIKELY REMAIN NO HIGHER THAN THE MID 20S THROUGH THE END OF THE
PERIOD. LOWS MOST LIKELY WILL REMAIN IN THE LOWER TO MIDDLE
TEENS...BUT AS WE REACH SUNDAY/MONDAY...THE INCREASED LIKELIHOOD OF
A NORTHERLY FLOW REGIME SUGGESTS THAT SOME CLEARING TO THE
CLOUDINESS WOULD BE POSSIBLE...WITH SOME SINGLE DIGITS CERTAINLY NOT
OUT OF THE QUESTION.

ARNOTT

&&

.MARINE.../ISSUED AT 311 PM/

ALL QUIET ON THE MARINE-FRONT THIS EVENING UNDER LIGHT SOUTHERLY
FLOW AHEAD OF APPROACHING LOW PRESSURE WAVE.  NORTHWEST FLOW BEHIND
THIS SYSTEM WILL HELP GENERATE SMALL CRAFT CONDITIONS FOR MOST IF
NOT ALL OF THE NEARSHORE WATERS ON TUESDAY WITH WHAT LOOKS LIKE
ANOTHER RESPITE LATE WEDNESDAY-WEDNESDAY NIGHT BEFORE LOW PRESSURE
STRENGTHENING EAST OF THE REGION ON THURSDAY RENEWS CONDITIONS
HAZARDOUS TO SMALL CRAFT. ANY GALE POTENTIAL LOOKS QUITE LOW THROUGH
THE END OF THE WEEK.

ARNOTT

&&

.AVIATION.../ISSUED AT 1143 PM/...VALID FOR 06Z TAFS

AS A WEAK SFC LOW TRACKS ACROSS N LOWER, THE SNOW WILL CONTINUE
UNTIL THE WINDS SHIFT MORE TO THE WEST EARLY TUESDAY MORNING. IN
WHICH CASE, THE FORECAST DIVIDES BETWEEN TVC AND PLN WITH ONE
WEATHER REGIME, AND APN IN THE OTHER.

FOR PLN AND TVC, HAVE EXTENDED THE SNOW OUT FOR A FEW MORE HOURS
AS THE LOW IS TAKING ITS TIME MOVING THROUGH THE REGION. AFTER
12Z, WITH THE WINDS PREDOMINATELY OUT OF THE WEST AND CONTINUING
TO VEER TO THE NW, THE LES BANDS WILL REFORM, SO THAT TVC AND PLN
WILL SEE SOME LAKE EFFECT SNOW DURING THE DAY. WITH THAT THE CASE
THE SITES WILL BE MVFR VSBY MOST OF THE TIME, WITH MVFR TO IFR
CIGS TONIGHT AND TUESDAY.

FOR APN, THE STEADY SNOW IS ON AN UPTICK FOR A BIT, AND THE SNOW
WILL BE SLOW TO LEAVE. HOWEVER, WITH THE NW WIND EXPECTED TO GET
INTO THE REGION BY THE AFTERNOON, THE LAKE BANDS THAT BEGIN TO SET
UP IN NW LOWER WILL HAVE SOME AFFECT IN NE LOWER AS THE BANDS
SWING AROUND. HOWEVER, BY THE EVENING, THERE WILL BE SNOW SHOWERS
IN THE VCNTY AS THE NW FLOW SHOULD KEEP THE SNOW OUT OF APN FOR THE
EVENING.

JSL

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
LH...NONE.
LS...NONE.

&&
Hazardous weather outlook, Jan 3, 3:32 PM EST, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
332 PM EST MON JAN 3 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
041200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
332 PM EST MON JAN 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...PERIODIC
LIGHT SNOW AND SNOW SHOWERS WILL AFFECT PORTIONS OF MAINLY NORTHWEST
LOWER MICHIGAN THROUGH TONIGHT...WITH LOCALLY REDUCED VISIBILITIES
AND SLIPPERY TRAVEL CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LAKE EFFECT SNOW SHOWERS ARE EXPECTED TO BRING ACCUMULATING SNOW TO
PARTS OF NORTHWEST LOWER AND EASTERN UPPER MICHIGAN TUESDAY THROUGH
THE FIRST HALF OF TUESDAY NIGHT...AND AGAIN THURSDAY INTO FRIDAY.

IN ADDITION...THE RECENT WARM WEATHER AND ASSOCIATED SNOW MELT MAY
LEAD TO AN INCREASED THREAT FOR FLOODING DUE TO ICE JAMS ON NORTHERN
MICHIGAN RIVERS THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE OVER THE NEXT SEVERAL DAYS. SPOTTERS SHOULD ALSO
RELAY ANY REPORTS OF ICE JAMS AND/OR FLOODING.

LAWRENCE

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 11:23 AM ESTLake Effect Snow AdvisoryAPXManistee6 hr

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.